Distributed algorithms for weighted problems in sparse graphs

Andrzej Czygrinow, M. Hańćkowiak

Research output: Contribution to journalArticlepeer-review

8 Scopus citations


We study distributed algorithms for three graph-theoretic problems in weighted trees and weighted planar graphs. For trees, we present an efficient deterministic distributed algorithm which finds an almost exact approximation of a maximum-weight matching. In addition, in the case of trees, we show how to approximately solve the minimum-weight dominating set problem. For planar graphs, we present an almost exact approximation for the maximum-weight independent set problem.

Original languageEnglish (US)
Pages (from-to)588-607
Number of pages20
JournalJournal of Discrete Algorithms
Issue number4
StatePublished - Dec 2006


  • Approximation algorithms
  • Distributed algorithms
  • Maximum-weight matching
  • Minimum-weight dominating set
  • Minimum-weight independent set

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics
  • Computational Theory and Mathematics


Dive into the research topics of 'Distributed algorithms for weighted problems in sparse graphs'. Together they form a unique fingerprint.

Cite this